Alert archive / North Carolina / Wind Advisories in 2006

Wind Advisory 3, NWS Raleigh, NC

August 31, 20069 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Aug 31, 2006, 11:18 AM EDT for 9 counties in North Carolina. It took effect at Aug 31, 2006, 4:47 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2006, 11:18 AM EDT (15:18 UTC)
In effect from
Aug 31, 2006, 4:47 PM EDT
Expired
Sep 1, 2006, 9:00 AM EDT
In force
16 hr
Issued by
NWS Raleigh, NC

Counties Cumberland County, NC, Edgecombe County, NC, Halifax County, NC, Harnett County, NC, Johnston County, NC, Nash County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2006-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2006-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1452 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 311518
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1118 AM EDT THU AUG 31 2006

...STRONG WINDS EXPECTED ACROSS SECTIONS OF THE SOUTHERN COASTAL
PLAIN AND EASTERN SANDHILLS OF CENTRAL NORTH CAROLINA TONIGHT...

.THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO THE
SOUTHEAST COUNTIES OF CENTRAL NORTH CAROLINA AFTER MIDNIGHT.
EASTERLY WINDS 25 TO 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH
ARE EXPECTED OVER THIS AREA LATE TONIGHT.

NCZ042-077-078-088-089-312300-
/O.NEW.KRAH.WI.Y.0003.060831T2200Z-060901T1000Z/
JOHNSTON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO...
FAYETTEVILLE...CLINTON
1118 AM EDT THU AUG 31 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
FRIDAY. 

THE ADVISORY INCLUDES THE COUNTIES OF SAMPSON...CUMBERLAND...
WAYNE...JOHNSTON AND HARNETT. SOME CITIES AFFECTED INCLUDE
GOLDSBORO...CLINTON...NEWTON GROVE...MOUNT
OLIVE...FAYETTEVILLE...ERWIN...DUNN...SELMA AND SMITHFIELD.
NORTHEAST WINDS THIS AFTERNOON WILL VEER TO THE EAST SOUTHEAST BY
THIS EVENING AS ERNESTO APPROACHES THE COAST. WIND SPEEDS WILL
INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH BY DARK THEN
INCREASE TO BETWEEN 25 AND 35 MPH BEFORE MIDNIGHT WITH GUSTS
AROUND 40 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 PM
AND 4 AM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...THESE WINDS
WILL BE CAPABLE OF DOWNING LARGE TREE LIMBS AND A FEW TREES. THIS
MAY RESULT IN SPORADIC POWER OUTAGES.

$$

WSS/JO
4 follow-up statements
000 
WWUS72 KRAH 312047
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EDT THU AUG 31 2006

...STRONG WINDS EXPECTED ACROSS SECTIONS OF THE COASTAL PLAIN AND
EASTERN SANDHILLS OF CENTRAL NORTH CAROLINA TONIGHT THROUGH EARLY
FRIDAY MORNING...

.THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO THE
SOUTHEAST COUNTIES OF CENTRAL NORTH CAROLINA AFTER MIDNIGHT.
EASTERLY WINDS 25 TO 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH ARE
EXPECTED OVER THIS AREA LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

NCZ011-027-028-043-010515-
/O.EXB.KRAH.WI.Y.0003.060901T0100Z-060901T1300Z/
HALIFAX-NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...WILSON
447 PM EDT THU AUG 31 2006

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT
FRIDAY. 

THE ADVISORY INCLUDES THE COUNTIES OF
NASH...WILSON....EDGECOMBE...AND HALIFAX. SOME CITIES AFFECTED
INCLUDE TARBORO...WILSON...ROCKY MOUNT...NASHVILLE...SCOTLAND NECK
AND HALIFAX. 

NORTHEAST WINDS LATE THIS AFTERNOON WILL VEER TO THE EAST
SOUTHEAST TONIGHT AS ERNESTO APPROACHES THE COAST. WIND SPEEDS
WILL INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH AFTER 10PM THEN
INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 40 MPH WELL
AFTER MIDNIGHT.THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 3AM
AND 9 AM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...THESE WINDS
WILL BE CAPABLE OF DOWNING LARGE TREE LIMBS AND A FEW TREES. THIS
MAY RESULT IN SPORADIC POWER OUTAGES.

$$

NCZ042-077-078-088-089-010515-
/O.CON.KRAH.WI.Y.0003.060831T2200Z-060901T1000Z/
JOHNSTON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO...
FAYETTEVILLE...CLINTON
447 PM EDT THU AUG 31 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. 

THE ADVISORY INCLUDES THE COUNTIES OF SAMPSON...CUMBERLAND...
WAYNE...JOHNSTON AND HARNETT. SOME CITIES AFFECTED INCLUDE
GOLDSBORO...CLINTON...NEWTON GROVE...MOUNT OLIVE...FAYETTEVILLE...
ERWIN...DUNN...SELMA AND SMITHFIELD. 

NORTHEAST WINDS THIS AFTERNOON WILL VEER TO THE EAST SOUTHEAST BY
THIS EVENING AS ERNESTO APPROACHES THE COAST. WIND SPEEDS WILL
INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH BY DARK THEN
INCREASE TO BETWEEN 25 AND 35 MPH BEFORE MIDNIGHT WITH GUSTS
AROUND 40 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 10 PM
AND 4 AM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...THESE WINDS
WILL BE CAPABLE OF DOWNING LARGE TREE LIMBS AND A FEW TREES. THIS
MAY RESULT IN SPORADIC POWER OUTAGES.

$$


WSS/RA
000 
WWUS72 KRAH 010428
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1228 AM EDT FRI SEP 1 2006

...STRONG WINDS EXPECTED ACROSS SECTIONS OF THE COASTAL PLAIN AND
EASTERN SANDHILLS OF CENTRAL NORTH CAROLINA FOR THE REMAINDER OF THE
OVERNIGHT HOURS THROUGH EARLY MORNING...

.THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE INTO THE
SOUTHEASTERN COUNTIES OF CENTRAL NORTH CAROLINA EARLY THIS MORNING.
EASTERLY WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH
ARE EXPECTED OVER THIS AREA THE REMAINDER OF THE OVERNIGHT HOURS
THROUGH EARLY MORNING.

NCZ042-077-078-088-089-011000-
/O.CON.KRAH.WI.Y.0003.000000T0000Z-060901T1000Z/
JOHNSTON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO...
FAYETTEVILLE...CLINTON
1228 AM EDT FRI SEP 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...


THE ADVISORY INCLUDES THE COUNTIES OF SAMPSON...CUMBERLAND...
WAYNE...JOHNSTON AND HARNETT. SOME CITIES AFFECTED INCLUDE
GOLDSBORO...CLINTON...NEWTON GROVE...MOUNT OLIVE...FAYETTEVILLE...
 ERWIN...DUNN...SELMA AND SMITHFIELD.

NORTHEAST WINDS WILL VEER TO THE EAST SOUTHEAST AS ERNESTO
MOVES INTO THE SOUTHEAST SECTIONS OF CENTRAL NORTH CAROLINA. WIND SPEEDS
WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH.
THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH 4 AM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...THESE WINDS
WILL BE CAPABLE OF DOWNING LARGE TREE LIMBS AND A FEW TREES. THIS
MAY RESULT IN SPORADIC POWER OUTAGES.

$$

NCZ011-027-028-043-011000-
/O.CON.KRAH.WI.Y.0003.000000T0000Z-060901T1300Z/
HALIFAX-NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...WILSON
1228 AM EDT FRI SEP 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE ADVISORY INCLUDES THE COUNTIES OF NASH...WILSON....
EDGECOMBE...AND HALIFAX. SOME CITIES AFFECTED INCLUDE TARBORO...
WILSON...ROCKY MOUNT...NASHVILLE...SCOTLAND NECK AND HALIFAX.

NORTHEAST WINDS WILL VEER TO THE EAST SOUTHEAST THE REMAINDER OF THE
OVERNIGHT AS ERNESTO APPROACHES FROM THE SOUTH. WIND SPEEDS WILL
INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 45 MPH.THE
STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 3AM AND 9 AM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...THESE WINDS
WILL BE CAPABLE OF DOWNING LARGE TREE LIMBS AND A FEW TREES. THIS
MAY RESULT IN SPORADIC POWER OUTAGES.

$$
RA
000 
WWUS72 KRAH 010907
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
507 AM EDT FRI SEP 1 2006

...STRONG WINDS EXPECTED ARE OCCURRING OVER SECTIONS OF THE COASTAL
PLAIN AND EASTERN SANDHILLS FROM FAYETTEVILLE NORTH TO
GOLDSBORO...WILSON...ROCKY MOUNT AND ROANOKE RAPIDS. 

.THE REMNANTS OF TROPICAL STORM ERNESTO WILL MOVE EAST AND ALONG
INTERSTATE 95 FROM GOLDSBORO TO ROCKY MOUNT AND ROANOKE RAPID.
GUSTY NORTHEAST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS AROUND
40 MPH ARE EXPECTED OVER THIS AREA THE REMAINDER OF THE OVERNIGHT
HOURS THROUGH EARLY MORNING.

NCZ042-077-078-088-089-011015-
/O.CON.KRAH.WI.Y.0003.000000T0000Z-060901T1000Z/
JOHNSTON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO...
FAYETTEVILLE...CLINTON
507 AM EDT FRI SEP 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING. 

THE ADVISORY INCLUDES THE COUNTIES OF SAMPSON...CUMBERLAND...
WAYNE...JOHNSTON AND HARNETT. SOME CITIES AFFECTED INCLUDE
GOLDSBORO...CLINTON...NEWTON GROVE...MOUNT OLIVE...FAYETTEVILLE...
  ERWIN...DUNN...SELMA AND SMITHFIELD.

THE CENTER OF CIRCULATION HAS MOVED NORTHEAST OF FAYETTEVILLE AND
CLINTON AND IS JUST EAST OF GOLDSBORO. WINDS ARE GRADUALLY BECOMING
NORTHWEST NORTHWEST. WIND GUSTS TO 40 MPH AND HIGHER ARE EXPECTED
THROUGH 6 AM. WINDS SHOULD DECREASE AFTER SUNRISE...HOWEVER GUSTY
WINDS TO 30 MPH WILL CONTINUE INTO THE MID MORNING HOURS.

EMERGENCY OFFICIALS REPORT NUMEROUS TREES HAVE BEEN BLOWN DOWN IN
PORTIONS OF SAMPSON...CUMBERLAND AND WAYNE COUNTIES. SAMPSON COUNTY IS
REPORTING MORE THAN 20 TREES REPORTED DOWN IN THE COUNTY. AS
MOTORISTS HEAD OUT THIS MORNING BE SURE TO REDUCE DRIVING SPEEDS
AND BE VERY AWARE OF DEBRIS IN THE ROAD. STRIKING LARGE LIMBS AND
TREES IN THE ROAD CAN EASILY FORCE A VEHICLE OFF THE ROAD.
SPORADIC POWER OUTAGES ARE ALSO OCCURRING FROM THESE GUSTY WINDS.


$$

NCZ011-027-028-043-011300-
/O.CON.KRAH.WI.Y.0003.000000T0000Z-060901T1300Z/
HALIFAX-NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...WILSON
507 AM EDT FRI SEP 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

THE CENTER OF ERNESTO WILL MOVE JUST TO THE EAST OF
GOLDSBORO...ROCKY MOUNT...WILSON AND ROANOKE RAPIDS THROUGH 9 AM.
AT 5 AM WIND GUSTS TO 40 AND EVEN 50 MPH OUT OF THE NORTHEAST
WERE BEING REPORTED IN LOCATIONS ALONG AND JUST EAST OF INTERSTATE
95 FROM GOLDSBORO TO WILSON. THESE STRONG WINDS WILL SPREAD NORTH
TO HALIFAX AND ROANOKE RAPIDS BY 7 AM.

EMERGENCY OFFICIALS REPORT NUMEROUS TREES HAVE BEEN BLOWN DOWN. AS
MOTORISTS HEAD OUT THIS MORNING BE SURE TO REDUCE DRIVING SPEEDS
AND BE VERY AWARE OF DEBRIS IN THE ROAD. STRIKING LARGE LIMBS AND
TREES IN THE ROAD CAN EASILY FORCE A VEHICLE OFF THE ROAD.
SPORADIC POWER OUTAGES ARE ALSO OCCURRING FROM THESE GUSTY WINDS.

WINDS WILL SLOWLY DECREASE LATE THIS MORNING AS ERNESTO MOVES WELL
INTO VIRGINIA LATE THIS MORNING AND THIS AFTERNOON.

$$
000 
WWUS72 KRAH 011309
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
909 AM EDT FRI SEP 1 2006

...THE WIND ADVISORY FOR THE NORTHERN COASTAL PLAIN OF CENTRAL
NORTH CAROLINA HAS NOW EXPIRED...

.STRONGEST WINDS WITH TROPICAL STORM ERNESTO HAVE MOVED NORTHEAST
OF THE AREA.

NCZ011-027-028-043-011415-
/O.EXP.KRAH.WI.Y.0003.000000T0000Z-060901T1300Z/
HALIFAX-NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...WILSON
909 AM EDT FRI SEP 1 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONGEST WINDS WITH TROPICAL
STORM ERNESTO HAVE MOVED NORTHEAST OF THE AREA. WIND GUSTS OF 30
TO 40 MPH ARE STILL POSSIBLE OVER THE AREA THIS MORNING BUT WILL
GRADUALLY SUBSIDE BY THIS AFTERNOON. PEOPLE ARE ADVISED TO USE
CAUTION MOVING ABOUT OUTDOORS THIS MORNING AND WATCH FOR FALLEN
TREE BRANCHES AND POWER LINES.

$$
RFG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Aug 31, 10:40 AM EDT, 38 minutes earlier.

Area forecast discussion, Aug 31, 10:40 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1040 AM EDT THU AUG 31 2006

.SHORT TERM /REST OF TODAY THROUGH FRIDAY/...
WILL MAKE SOME ADJUSTMENTS TO THE SHORT TERM FORECAST.

ERNESTO APPEARS TO BE ORGANIZING (BASED ON SATELLITE IMAGERY).
THUS ERNESTO SHOULD BE A DECENT TROPICAL STORM WHEN IT MAKES
LANDFALL THIS EVENING. BASED ON THIS TREND...WILL ISSUE A WIND
ADVISORY FOR SECTIONS OF THE SOUTHERN COASTAL PLAIN AND FAR
EASTERN SANDHILLS.

MAIN THREAT WILL BE THE HEAVY RAIN. SURFACE MSAS ANALYSIS DEPICTS
INVERTED COASTAL TROUGH JUST ONSHORE. GFS DRIFTS THIS FEATURE
WEST INTO THE EASTERN FRINGE OF OUR FORECAST AREA BY THIS EVENING.
THIS FEATURE WILL SERVE AS FOCUS FOR HEAVY RAIN. STRONG MOISTURE
TRANSPORT INTO CENTRAL NC COUPLED WITH STRONG LIFT ALOFT SUPPLIED
BY 250MB JET EXITING SOUTHERN NEW ENGLAND INDICATE HIGH POTENTIAL
FOR EXCESSIVE RAINFALL. BASED ON THESE PARAMETERS WILL INCREASE
RAINFALL TOTALS IN THE FFA TO BETWEEN 4-8 INCHES WITH ISOLATED
AMOUNTS AROUND 10 INCHES. IN CENTRAL NC...THE NORTHERN COASTAL
PLAIN AND THE FAR NE PIEDMONT COUNTIES APPEARS TO HAVE THE HIGHEST
RISK OF RECEIVING THE EXCESSIVE RAINFALL.

AS ERNESTO LOOSES HIS TROPICAL CHARACTERISTICS...MAY SEE A
SECONDARY MAXIMUM OF RAINFALL DEVELOP OVER THE WESTERN AND NE
PIEDMONT LATE TONIGHT AND EARLY FRI. FOR THE WESTERN
PIEDMONT...WILL CONTINUE TO CALL FOR RAINFALL AMOUNTS 3 TO 5
INCHES.

WILL HAVE THE WIND ADVISORY AND FLASH FLOOD WATCH PRODUCTS UPDATE
BEFORE 11 AM. HOPE TO HAVE THE FORECAST TEXT OUT BEFORE 1130 AM.

&&

.PREV DISCUSSION...
 (ISSUED 220 AM EDT THU AUG 31 2006)

SHORT TERM /TODAY THROUGH SATURDAY/...
ERNESTO APPROACHES FROM THE SOUTH TODAY WITH AMPLE ANTECEDENT
MOISTURE OVER THE AREA.  MODEL MOISTURE TRANSPORT VECTORS AT 950-850
MB BEGIN TO KICK IN FROM THE ESE AS EARLY AS 12Z THIS MORNING ON OUR
SRN BORDER WHICH SHOULD HERALD THE INITIAL RAIN BANDS OF THE
SYSTEM.  LATEST SURFACE ANALYSIS SHOWS THAT A LOW LEVEL BOUNDARY
APPEARS TO BE SETTING UP NEAR THE I-85 CORRIDOR AND MODELS DRIFT
THIS BOUNDARY FARTHER SOUTHEAST TO NEAR A RWI-SOP LINE TODAY.  THIS
MAY BE A FOCUS FOR HEAVIEST RAIN.  HOWEVER...CROSS TRACK BULK SHEAR
AND UPPER DIVERGENCE MAINLY TO THE RIGHT OF THE FORECAST TRACK
SUGGESTS HEAVIEST RAIN AXIS TO THE EAST.  STORM MOTION IS FORECAST
TO BE 12-14 MPH COMING THROUGH NC.  THIS TRANSLATES TO ROUGHLY AN 8
INCH MAX RAINFALL WITH LESSER AMOUNTS FOR BASIN AVERAGE.  4-6 INCHES
MAINLY EAST WITH HIGHER AMOUNTS UP TO 8 INCHES SHOULD BE ADEQUATE
WITH CURRENT PROJECTIONS THROUGH FRI MORNING.  A FLASH FLOOD WATCH
WILL BE CONTINUED FOR THE ENTIRE CWA THROUGH 16Z FRI.  TCM WINDS
POPULATE THE GRIDS GENERALLY SHOWING MAX SPEEDS OF 30G45 MPH IN THE
SRN COASTAL PLAIN 03-06Z TONIGHT GRADUATED TO 15G30 MPH IN THE NW
CWA.  TEMPERATURES SHOULD BE MAINLY CONFINED TO THE 70S TODAY AND
FRIDAY WITH UPPER 60S TO LOWER 70S TONIGHT.  POPS WILL BE
CATEGORICAL TODAY AND TONIGHT. FAVORING GFS/CANADIAN AND HPC QPF
GUIDANCE SUGGESTS WIDESPREAD RAIN WILL BE CLEAR OF THE RAH CWA
AROUND OR SHORTLY AFTER 12Z FRI. AS IN PREVIOUS GRIDS...POPS WILL
DECREASE TO 20-40 PCT BY FRI AFTERNOON.

FRI NIGHT-SAT...A SURFACE TROUGH WITH RESIDUAL MOISTURE IN THE LOWER
LEVELS LINGERS...BUT FORECAST SOUNDINGS SHOW A STRONG SUBSIDENCE
INVERSION NEAR 15K FEET EFFECTIVELY CAPPING DEEP CONVECTION.  POPS
WILL DROP TO SLIGHT CHANCE OR ISOLATED SHOWERS FRI NIGHT AND A 30
PCT CHANCE FOR A SHOWER ON SAT.  LOWS IN THE LOWER TO MID 60S AND
HIGHS 80 TO 85 UNDER VARIABLY CLOUDY SKIES.  -RFG

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER LEVEL TROUGH THROUGH THE CENTRAL PORTION OF THE UNITED STATES
WILL KEEP SOUTHWEST FLOW OVER THE AREA THROUGH THE PERIOD. THE
COMBINATION OF UPPER LEVEL IMPULSES...A BOUNDARY AT THE SURFACE AND
AFTERNOON HEATING WILL RESULT IN SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS THROUGH THE PERIOD.

AVIATION...
IFR TO LIFR CEILINGS WILL OVERSPREAD THE ENTIRE TAF AREA... BECOMING
LIFR AFTER 09Z. MVFR VISIBILITIES IN FOG AND PATCHY RAIN THIS
MORNING ...WILL BECOME IFR IN RAIN BETWEEN 12Z AND 15Z AS RAIN
DEVELOPS OVER THE AREA AS SOUTHERLY FLOW CONTINUES ALOFT AND
TROPICAL STORM ERNESTO TRACKS TO THE NORTH.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR NCZ007>011-021>028-038>043-073>078-
083>086-088-089 UNTIL NOON FRIDAY.
WIND ADVISORY FOR NCZ042-077-078-088-089 FROM 6 PM THURSDAY TO
6 AM FRIDAY.
&&

SHORT TERM...WSS
Hazardous weather outlook, Aug 31, 5:49 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
549 AM EDT THU AUG 31 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-011000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
549 AM EDT THU AUG 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SEE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER REGARDING
TROPICAL STORM ERNESTO...WHICH IS EXPECTED TO CROSS CENTRAL NORTH
CAROLINA TONIGHT AND EARLY FRIDAY MORNING. THE THREAT OF HEAVY RAIN
AND FLASH FLOODING WILL INCREASE WITH THE APPROACH OF ERNESTO TODAY
AND PASSAGE TONIGHT. AN ISOLATED TORNADO IS ALSO POSSIBLE MAINLY IN
THE EASTERN HALF LATE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT TO ENHANCE
REPORTING OF ANY FLASH FLOODING AND URBAN DRAINAGE PROBLEMS.

RFG

In the hours before

Special weather statement, Aug 31, 6:13 AM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
613 AM EDT THU AUG 31 2006

NCZ021>024-038>040-311115-
ALAMANCE-CHATHAM-DAVIDSON-FORSYTH-GUILFORD-ORANGE-RANDOLPH-
613 AM EDT THU AUG 31 2006

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PIEDMONT
EARLY THIS MORNING...

AT 613 AM EDT...DOPPLER RADAR SHOWED WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS MOVING NORTH INTO THE TRIAD AND INTERSTATE
40 CORRIDOR THIS MORNING. THE RAIN WILL BE MAINLY WEST OF THE
TRIANGLE AREA. HEAVIER RAIN WILL BE MAINLY SOUTH OF INTERSTATE 40
WHERE UP TO AN INCH OF RAIN PER HOUR IS POSSIBLE IN THE LEXINGTON
AND ASHEBORO AREAS THROUGH 8 AM. MORNING COMMUTERS SHOULD BE ALERT
FOR WATER ON THE ROAD AS WELL AS REDUCED VISIBILITY IN HEAVY
RAIN...PARTICULARLY IN THE PREDAWN.

13

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:35 PM EDTFlash Flood WarningRAHWake55 min
Aug 30, 10:28 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash32 min

Nearby

Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.